MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE SPECTRUM SINGLE-USE QC MAC S4; LARYNGOSCOPE, RIGID

VERATHON MEDICAL ULC GLIDESCOPE SPECTRUM SINGLE-USE QC MAC S4; LARYNGOSCOPE, RIGID
Model Number 0574-0228
Medical Device Problem Codes Erratic or Intermittent Display (1182); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device return is anticipated; however, at the time of this report, the device has not been received by verathon.Verathon remains in contact with the canadian distributor and continues to investigate the reported event.A supplemental report will be submitted in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
A facility reported the glidescope spectrum single-use qc mac s4 laryngoscope caused the screen on the glidescope video laryngoscopy system to freeze during the intubation of a patient.The system was powered down and restarted again, only to have the screen freeze once more.The mac s4 was trialled on other glidescope systems and found to cause the screen on those devices to freeze as well.The patient was intubated successfully with direct laryngoscopy and no harm to the patient was reported.
 
Additional Manufacturer Narrative
B4, d8, d9, e1, e2, e3, g2, g3, g6, h2, h3, h6, h11 the glidescope spectrum single-use qc mac s4 was returned to verathon for evaluation.A verathon technical service representative evaluated the returned device and was able to confirm the reported image issue.The mac s4 passed visual inspection.When connected to verathon's test equipment, the mac s4 produced a normal image for about ten (10) seconds.Then the test monitor screen flashed and froze.A few seconds later, the display was filled with horizontal colored lines.The mac s4 failed verathon's device functionality testing.Review of complaint history for the reported lot number "td1015118" did not identify any previous complaints reported to verathon.Trending analysis for glidescope spectrum single-use qc blades does not identify any trends exceeding acceptable limits.Verathon confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized per the system risk assessment.Upon completion of verathon's device evaluation, the mac s4 has been sent to verathon's engineering department for further investigation.Should additional information become available, a supplemental report will be submitted in accordance with 21 cfr 803.56.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Additional Manufacturer Narrative
B4, g3, g6, h2, h6, h11.Following verathon's initial device evaluation, the subject glidescope spectrum single-use qc mac s4 was provided to verathon's engineering department for further investigation.Engineering analysis of the reported image freeze failure confirmed that the device initially operates as intended, followed by progressive image freezing, localized thermal increase of the camera sensor, and subsequent loss of image output.Failure analysis showed that the camera sensor stops functioning properly even though it is still receiving power and timing signals.It then begins to draw more current and generate heat.This behavior is consistent with an internal, temperature-related defect within the sensor.The root cause of the reported event was an internal failure of the camera sensor (u1), likely related to a temperature-dependent condition, which resulted in loss of image.

Brand Name
GLIDESCOPE SPECTRUM SINGLE-USE QC MAC S4
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key23934781
Report Number9615393-2025-00143
Device Sequence Number18523585
Product Code CCW
UDI-Device Identifier00879123007957
UDI-Public(01)00879123007957(10)TD1015118(11)250407(17)280407
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0574-0228
Device Catalogue Number0270-1086
Device Lot NumberTD1015118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer02/19/2026
04/20/2026
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date02/24/2026
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown